Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 28, 2016Fulton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 28, 2016, 3:00 PM EDT for Fulton County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 3:00 PM EDT (19:00 UTC)
Expired
Jun 28, 2016, 3:30 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Fulton County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WWUS82 KFFC 281900
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT TUE JUN 28 2016
 
GAZ033-044-281930-
NORTH FULTON GA-SOUTH FULTON GA-
300 PM EDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
SOUTH FULTON COUNTIES UNTIL 330 PM EDT...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDTOWN...OR
NEAR THE I-75 AND I-85 SPLIT...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA...EAST
POINT...COLLEGE PARK...HAPEVILLE...GRANT PARK-ZOO ATLANTA...
MIDTOWN...WEST END...CASCADE HEIGHTS...TURNER FIELD...PIEDMONT
PARK... LAKEWOOD PARK...SWEET AUBURN...BANKHEAD...VIRGINIA
HIGHLAND...ATLANTIC STATION AND LITTLE FIVE POINTS.

LAT...LON 3381 8445 3384 8435 3366 8435 3366 8449
TIME...MOT...LOC 1900Z 336DEG 10KT 3378 8439 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:41 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 28, 2:41 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
241 PM EDT TUE JUN 28 2016

.SHORT TERM /Tonight through Wednesday Night/...
Latest surface analysis shows a pre-frontal trough near a Carrollton
to Gainesville line... with area radars showing numerous showers and
thunderstorms developing along and south of this trough axis.  Hires
radar models show this convection pushing south of the Atlanta metro
area by 4-5 pm... but think it could be slightly sooner. Expect the
frontal trough to continue sagging southward into central GA this
afternoon-evening... shifting the greater rain chances and
thunderstorm threat there through the afternoon and evening hours.
Although no widespread severe storms are expected with marginal
instability and forcing expected to persist... a few storms could
become strong and possibly even severe mainly across parts of
central GA during max heating... with strong gusty winds... very
heavy rain... and occasional cloud to ground lightning being the
main storm threats through the early to mid evening hours.

Models show the drier air spreading into north GA this afternoon and
overnight... and eventually spreading into central GA early
Wednesday morning. However... they agree on the trough/front
stalling somewhere near a Columbus to Macon line on Wednesday. This
will warrant holding onto a chance of mainly afternoon convection
for parts of central GA on Wednesday.

Otherwise... went with a mav and met blend through the period for
temps... and increased pops above guidance where needed for this
evening and then across parts of central GA for Wednesday afternoon.

39

.LONG TERM /Thursday through Tuesday/...
Only tweaks to the long term based on the latest guidance.
The July 4th weekend looks to be very summer-like with the
least shower and thunderstorm activity on Saturday and the most
on Monday. Stayed tuned to future forecasts.

BDL

Previous Discussion...
Models in good agreement through the long term. The eastern H5
trough will continue to have weak short waves moving rapidly
through the flow. This will be enough to continue the risk of
thunderstorms to parts of the CWA...mainly south of the fall line.
As the eastern trough flattens this weekend...a ridge of high
pressure will build into the Gulf of Mexico spreading moisture
into the Southeast U.S. This will increase chances of
thunderstorms across the CWA Saturday through Independence
Day...with the highest chances across north Georgia.

17

&&

.AVIATION...
18Z Update...
Scattered convection currently developing along a trough axis that
stretches across the Atlanta area will warrant a tempo -tsra from 18-
19z today for Atlanta area taf sites. Then this convection should
push south... with maybe a few lingering -shra around thru 20-21z
for ATL...but VCSH should handle that threat. AHN...CSG and MCN taf
sites will have the greater tsra threat thru the afternoon. All
convection should dissipate or push south of CSG and MCN by 23-24z
today. May see some patchy fog and low stratus in the morning with
wet grounds in place. Current NW winds around 8kts or less should
swing over to NE by 20-21z today... but then swing back NW by 06-09z
Wed. Expect a dry NW wind around 8kts or less on Wed... with
few to sct mid level cu/sc developing Wed afternoon.

//ATL Confidence...18Z Update...
Medium to High on all elements.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  92  68  91 /  20  20  20  30
Atlanta         71  92  71  90 /  20  10  10  20
Blairsville     62  86  61  84 /  10  10  10  30
Cartersville    66  91  64  90 /  10  10  10  20
Columbus        72  91  71  92 /  40  30  20  30
Gainesville     69  91  69  88 /  20  20  10  20
Macon           71  92  70  93 /  40  30  20  40
Rome            67  92  65  90 /  10  10  10  10
Peachtree City  68  91  67  91 /  30  20  10  20
Vidalia         74  91  73  92 /  70  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....BDL
AVIATION...39
Hazardous weather outlook, Jun 28, 3:47 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 AM EDT TUE JUN 28 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290800-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
347 AM EDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING.

A WEAK FRONTAL SYSTEM WILL MOVE INTO CENTRAL GEORGIA THIS
AFTERNOON. WITH THE COMBINATION OF DAYTIME HEATING...LINGERING
OUTFLOW BOUNDARIES FROM YESTERDAYS STORMS...AND THE INSTABILITY
ASSOCIATED WITH THE FRONTAL BOUNDARY...THUNDERSTORMS WILL BECOME
SCATTERED TO NUMEROUS WITH THE BEST CHANCE OF THUNDERSTORMS SOUTH
OF AN ATLANTA TO GAINESVILLE LINE. SOME OF THESE STORMS COULD BE
STRONG WITH GUSTY WINDS AS WELL AS FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN. THE BEST RISK OF STRONG STORMS WILL BE FROM NOON TO 10
PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES OF
THUNDERSTORMS WILL BE SATURDAY THROUGH MONDAY AS MOISTURE
INCREASES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 28, 1:13 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     2 SW TAZEWELL           32.36N  84.47W
06/26/2016                   MARION             GA   911 CALL CENTER

            MARION COUNTY EMA CONFIRMED REPORT OF A TREE THAT
            KNOCKED DOWN A POWER POLE ON DR DERYL HART RD JUST
            NORTHEAST OF BUENA VISTA.

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER FFC1600411

DJN
Local storm report, Jun 28, 1:16 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     CHARING                 32.46N  84.36W
06/26/2016                   TAYLOR             GA   911 CALL CENTER

            911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON HWY
            137

0325 PM     TSTM WND DMG     MAUK                    32.50N  84.42W
06/26/2016                   TAYLOR             GA   911 CALL CENTER

            911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON THE
            COUNTY BORDER OF TAYLOR AND MARION COUNTIES.

0330 PM     TSTM WND DMG     3 SW PINE MOUNTAIN      32.83N  84.89W
06/26/2016                   HARRIS             GA   EMERGENCY MNGR

            TWO TREES DOWN ON PINE MOUNTAIN ALONG HWY 190... ABOUT
            3 MILES SOUTHWEST OF PINE MOUNTAIN... GEORGIA.

0330 PM     TSTM WND DMG     2 E MOLENA              33.01N  84.47W
06/26/2016                   PIKE               GA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 109 ABOUT 2 MILES EAST OF
            MOLENA... GEORGIA.

0345 PM     TSTM WND DMG     2 SW TAZEWELL           32.36N  84.47W
06/26/2016                   MARION             GA   911 CALL CENTER

            MARION COUNTY EMA CONFIRMED REPORT OF A TREE THAT
            KNOCKED DOWN A POWER POLE ON DR DERYL HART RD JUST
            NORTHEAST OF BUENA VISTA.

0355 PM     TSTM WND DMG     ANDREWS CROSSROADS      32.98N  84.66W
06/26/2016                   MERIWETHER         GA   EMERGENCY MNGR

            SEVERAL DOWNED TREES AND POWERLINES ALONG CEDAR ROCK
            ROAD... BETWEEN HARRIS CITY AND WOODBURY. TIME ESTIMATED
            FROM RADAR.

0402 PM     TSTM WND DMG     WOODLAND                32.79N  84.56W
06/26/2016                   TALBOT             GA   EMERGENCY MNGR

            SEVERAL TREES LIMBS KNOCKED DOWN POWERLINES CAUSING
            SIGNIFICANT POWER OUTAGES BETWEEN WOODLAND AND
            TALBOTTON. REPORT FROM LOCAL EMA. TIME ESTIMATED FROM
            RADAR.

0412 PM     TSTM WND DMG     HANNAHS MILL            32.94N  84.34W
06/26/2016                   UPSON              GA   911 CALL CENTER

            911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON
            HANNAHS MILL RD NEAR THE JEFF DAVIS INTERSECTION

0412 PM     TSTM WND DMG     3 NNE THOMASTON         32.92N  84.31W
06/26/2016                   UPSON              GA   911 CALL CENTER

            TREE FELL ON A HOUSE ON PINE VIEW DRIVE ABOUT 2.5 MILES
            NORTH OF THOMASTON... GEORGIA.

0415 PM     TSTM WND DMG     ELLAVILLE               32.24N  84.31W
06/26/2016                   SCHLEY             GA   911 CALL CENTER

            911 CALL CENTER RECEIVED REPORTS OF 1 TREE DOWN ON
            CONCORD CHURCH RD...1 TREE DOWN ON OLD HWY 19 S...AND
            SEVERAL TREES DOWN ON HIGHWAY 153 AND DOSIER RD
            INTERSECTION

&&

EVENT NUMBER FFC1600412 FFC1600408 FFC1600413 FFC1600415 FFC1600411
FFC1600417 FFC1600416 FFC1600409 FFC1600414 FFC1600410

DJN
Special weather statement, Jun 28, 2:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT TUE JUN 28 2016

GAZ045-281915-
DEKALB GA-
244 PM EDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 315 PM EDT...

AT 242 PM EDT...A STRONG THUNDERSTORM WAS CENTERED JUST NORTH OF
DRUID HILLS MOVING SOUTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DECATUR...CLARKSTON...STONE MOUNTAIN...AVONDALE
ESTATES...PINE LAKE...TUCKER...DRUID HILLS...NORTH DECATUR...CANDLER-
MCAFEE...NORTH DRUID HILLS...BELVEDERE PARK...NORTH
ATLANTA...KIRKWOOD...SNAPFINGER...BELMONT... LITTLE FIVE
POINTS...GRESHAM PARK...EAST LAKE AND LA VISTA.

LAT...LON 3384 8435 3389 8423 3372 8412 3366 8422
      3368 8435
TIME...MOT...LOC 1842Z 341DEG 11KT 3382 8430
Special weather statement, Jun 28, 3:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT TUE JUN 28 2016

GAZ033-044-281930-
NORTH FULTON GA-SOUTH FULTON GA-
300 PM EDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
SOUTH FULTON COUNTIES UNTIL 330 PM EDT...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDTOWN...OR
NEAR THE I-75 AND I-85 SPLIT...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA...EAST
POINT...COLLEGE PARK...HAPEVILLE...GRANT PARK-ZOO ATLANTA...
MIDTOWN...WEST END...CASCADE HEIGHTS...TURNER FIELD...PIEDMONT
PARK... LAKEWOOD PARK...SWEET AUBURN...BANKHEAD...VIRGINIA
HIGHLAND...ATLANTIC STATION AND LITTLE FIVE POINTS.

LAT...LON 3381 8445 3384 8435 3366 8435 3366 8449
TIME...MOT...LOC 1900Z 336DEG 10KT 3378 8439

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:47 PM EDTSpecial Weather StatementFFCBanks, Hall28 min
Jun 28, 2:44 PM EDTSpecial Weather StatementFFCDeKalb31 min
Jun 28, 3:19 PM EDTSpecial Weather StatementFFCBibb26 min
Jun 28, 3:29 PM EDTSpecial Weather StatementFFCHenry31 min
Jun 28, 3:48 PM EDTSpecial Weather StatementFFCGreene27 min
Jun 28, 3:50 PM EDTSpecial Weather StatementFFCBibb25 min
Jun 28, 3:59 PM EDTSpecial Weather StatementFFCGreene31 min
Jun 28, 4:06 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam39 min
Jun 28, 4:17 PM EDTSpecial Weather StatementFFCFayette28 min
Jun 28, 4:31 PM EDTSpecial Weather StatementFFCWashington29 min
Jun 28, 4:32 PM EDTSpecial Weather StatementFFCBaldwin28 min
Jun 28, 4:46 PM EDTSevere Thunderstorm WarningFFCHancock, Washington32 min
Jun 28, 4:54 PM EDTSpecial Weather StatementFFCHancock36 min
Jun 28, 5:05 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington40 min
Jun 28, 5:20 PM EDTSpecial Weather StatementFFCGlascock25 min
Jun 28, 6:39 PM EDTSpecial Weather StatementFFCDodge36 min
Jun 28, 7:08 PM EDTSpecial Weather StatementFFCToombs37 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.